Alert archive / North Carolina / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 265, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Jul 24, 2012, 4:24 PM EDT for 4 counties in North Carolina. It was in force for 51 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 24, 2012, 4:24 PM EDT (20:24 UTC)
- Expired
- Jul 24, 2012, 5:15 PM EDT
- In force
- 51 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
Counties Anson County, NC, Montgomery County, NC, Moore County, NC, Richmond County, NC
The radar
The Raleigh/Durham radar (KRAX), 119 km from the middle of the area, began a volume at 20:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 24, 4:44 PM EDT | TSTM WND DMG | 2 E Diggs, NC | TREES WERE REPORTED DOWN AT THE INTERSECTION OF SANDHILL ROAD AND OSBORNE ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 20 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 24, 2:36 PM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 8.4 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1441 J/kg
- Mixed-layer CIN
- -106 J/kg
- Mixed-layer LCL
- 1104 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 205 m²/s²
- 0-3 km storm-relative helicity
- 197 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 2.7
The text
As transmitted, in the capitals the NWS used until 2016.
057
WUUS52 KRAH 242024
SVRRAH
NCC007-123-125-153-242115-
/O.NEW.KRAH.SV.W.0265.120724T2024Z-120724T2115Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
424 PM EDT TUE JUL 24 2012
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN ANSON COUNTY IN CENTRAL NORTH CAROLINA
SOUTHEASTERN MONTGOMERY COUNTY IN CENTRAL NORTH CAROLINA
MOORE COUNTY IN CENTRAL NORTH CAROLINA
RICHMOND COUNTY IN CENTRAL NORTH CAROLINA
* UNTIL 515 PM EDT
* AT 412 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERE THUNDERSTORMS FROM NEAR WHISPERING PINES SOUTHWEST ACROSS
ELLERBE AND ROCKINGHAM TO NEAR WADESBORO. THESE STORMS WERE MOVING
EAST AT 25 MPH. WINDS IN EXCESS OF 58 MPH ARE LIKELY WITH THESE
STORMS.
* LOCATIONS IMPACTED INCLUDE...
SOUTHERN PINES...ABERDEEN...ELLERBE...
ROCKINGHAM...DOBBINS HEIGHTS...HAMLET...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE THUNDERSTORMS ARE PRODUCING AN EXCESSIVE AMOUNT OF LIGHTNING.
SEEK SHELTER INDOORS NOW AND STAY AWAY FROM THE WINDOWS. MANY
LIGHTNING STRIKES WILL OCCUR WELL AHEAD OF THE HEAVY RAIN AND GUSTY
WINDS. IF YOU CANNOT SEEK SHELTER INDOORS TAKE COVER IN A VEHICLE.
PLEASE REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN RALEIGH.
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING...1...8 7 7...6 3 3...6 7 7 2 OR NOTIFY YOUR LOCAL LAW
ENFORCEMENT AGENCY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
TUESDAY EVENING FOR CENTRAL NORTH CAROLINA.
&&
LAT...LON 3481 8014 3526 7986 3520 7956 3545 7937
3540 7929 3535 7926 3531 7919 3520 7927
3516 7934 3504 7946 3499 7958 3493 7958
3491 7956 3485 7963 3482 7962 3481 7969
3480 7969
TIME...MOT...LOC 2021Z 290DEG 21KT 3493 7981
$$
133 follow-up statements
434
WWUS52 KRAH 242041
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
441 PM EDT TUE JUL 24 2012
NCC125-242050-
/O.CAN.KRAH.SV.W.0265.000000T0000Z-120724T2115Z/
MOORE NC-
441 PM EDT TUE JUL 24 2012
...THE SEVERE THUNDERSTORM WARNING FOR MOORE COUNTY IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA AND
THE WARNING IS NO LONGER IN EFFECT.
IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL
FREE 1...8 7 7...6 3 3...6 7 7 2...OR NOTIFY YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN RALEIGH.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
TUESDAY EVENING FOR CENTRAL NORTH CAROLINA.
LAT...LON 3481 8014 3526 7986 3514 7960 3512 7957
3509 7958 3506 7957 3506 7950 3504 7946
3499 7958 3493 7958 3491 7956 3485 7963
3482 7962 3481 7969 3480 7969
TIME...MOT...LOC 2040Z 290DEG 21KT 3489 7968
$$
NCC007-123-153-242115-
/O.CON.KRAH.SV.W.0265.000000T0000Z-120724T2115Z/
ANSON NC-MONTGOMERY NC-RICHMOND NC-
441 PM EDT TUE JUL 24 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR RICHMOND...SOUTHEASTERN MONTGOMERY AND EASTERN ANSON COUNTIES...
AT 431 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE SEVERE THUNDERSTORMS OVER ELLERBE AND BETWEEN ROCKINGHAM
AND MORVEN. THE STORMS WERE MOVING SOUTHEAST AT 25 MPH.
HAZARDS IN THE WARNING INCLUDE...
DAMAGING WINDS IN EXCESS OF 58 MPH.
LOCATIONS IN THE PATH OF THE STORM
INCLUDE...ELLERBE...HAMLET...ROCKINGHAM.
STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.
THESE THUNDERSTORMS ARE PRODUCING AN EXCESSIVE AMOUNT OF LIGHTNING.
SEEK SHELTER INDOORS NOW AND STAY AWAY FROM THE WINDOWS. MANY
LIGHTNING STRIKES WILL OCCUR WELL AHEAD OF THE HEAVY RAIN AND GUSTY
WINDS. IF YOU CANNOT SEEK SHELTER INDOORS TAKE COVER IN A VEHICLE.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
IF YOU OBSERVED DAMAGING WINDS OR LARGE HAIL...PLEASE NOTIFY YOUR
NEAREST LAW ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN RALEIGH.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
TUESDAY EVENING FOR CENTRAL NORTH CAROLINA.
LAT...LON 3481 8014 3526 7986 3514 7960 3512 7957
3509 7958 3506 7957 3506 7950 3504 7946
3499 7958 3493 7958 3491 7956 3485 7963
3482 7962 3481 7969 3480 7969
TIME...MOT...LOC 2040Z 290DEG 21KT 3489 7968
$$
13182
WWUS52 KRAH 242052
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
452 PM EDT TUE JUL 24 2012
NCC123-242101-
/O.CAN.KRAH.SV.W.0265.000000T0000Z-120724T2115Z/
MONTGOMERY NC-
452 PM EDT TUE JUL 24 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MONTGOMERY COUNTY
IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA AND
THE WARNING IS NO LONGER IN EFFECT.
IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL
FREE 1...8 7 7...6 3 3...6 7 7 2...OR NOTIFY YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN RALEIGH.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
TUESDAY EVENING FOR CENTRAL NORTH CAROLINA.
LAT...LON 3481 8014 3500 8002 3509 7958 3506 7957
3506 7950 3504 7946 3499 7958 3493 7958
3491 7956 3485 7963 3482 7962 3481 7969
3480 7969
TIME...MOT...LOC 2051Z 290DEG 21KT 3487 7961
$$
NCC007-153-242115-
/O.CON.KRAH.SV.W.0265.000000T0000Z-120724T2115Z/
ANSON NC-RICHMOND NC-
452 PM EDT TUE JUL 24 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR SOUTHERN RICHMOND AND SOUTHEASTERN ANSON COUNTIES...
AT 444 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM ABOUT 3 MILES SOUTHWEST OF ROCKINGHAM
OVER DIGGS...MOVING SOUTHEAST AT 20 MPH.
STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.
THESE THUNDERSTORMS ARE PRODUCING AN EXCESSIVE AMOUNT OF LIGHTNING.
SEEK SHELTER INDOORS NOW AND STAY AWAY FROM THE WINDOWS. MANY
LIGHTNING STRIKES WILL OCCUR WELL AHEAD OF THE HEAVY RAIN AND GUSTY
WINDS. IF YOU CANNOT SEEK SHELTER INDOORS TAKE COVER IN A VEHICLE.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
IF YOU OBSERVED DAMAGING WINDS OR LARGE HAIL...PLEASE NOTIFY YOUR
NEAREST LAW ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN RALEIGH.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
TUESDAY EVENING FOR CENTRAL NORTH CAROLINA.
LAT...LON 3481 8014 3500 8002 3509 7958 3506 7957
3506 7950 3504 7946 3499 7958 3493 7958
3491 7956 3485 7963 3482 7962 3481 7969
3480 7969
TIME...MOT...LOC 2051Z 290DEG 21KT 3487 7961
$$
13823
WWUS52 KRAH 242113
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
513 PM EDT TUE JUL 24 2012
NCC007-153-242123-
/O.EXP.KRAH.SV.W.0265.000000T0000Z-120724T2115Z/
ANSON NC-RICHMOND NC-
513 PM EDT TUE JUL 24 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN RICHMOND AND
SOUTHEASTERN ANSON COUNTIES EXPIRES AT 515 PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA AND
THE WARNING WILL BE ALLOWED TO EXPIRE.
IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL
FREE 1...8 7 7...6 3 3...6 7 7 2...OR NOTIFY YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN RALEIGH.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
TUESDAY EVENING FOR CENTRAL NORTH CAROLINA.
LAT...LON 3481 8014 3500 8002 3509 7958 3506 7957
3506 7950 3504 7946 3499 7958 3493 7958
3491 7956 3485 7963 3482 7962 3481 7969
3480 7969
TIME...MOT...LOC 2113Z 290DEG 21KT 3483 7946
$$
13What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 24, 2:45 PM EDT, 1 hour 39 minutes earlier.
Area forecast discussion, Jul 24, 2:45 PM EDT, 1 hour 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
245 PM EDT TUE JUL 24 2012
.SYNOPSIS...
A SERIES OF UPPER LEVEL DISTURBANCES WILL CROSS THE MID ATLANTIC
REGION THROUGH WEDNESDAY...PRODUCING WIDESPREAD THUNDERSTORMS THIS
AFTERNOON AND EVENING...AND SCATTERED STORMS WEDNESDAY.
&&
.NEAR TERM /THROUGH WEDNESDAY NIGHT/...
AS OF 245 PM...
SEVERE THUNDERSTORM WATCH FOR OUR ENTIRE CWA THROUGH 10 PM.
SHOWER/TSTM ACTIVITY...SOME SEVERE...NOW AFFECTING THE TRIAD AND
WESTERN PIEDMONT. CURRENT MESOANALYSIS SHOWS PLENTY OF MLCAPE (ON
THE ORDER OF 3500+) AND DCAPE OF 1300+ ACROSS MUCH OF OUR CWA.
THERMODYNAMICALLY...THE ACTIVITY TO OUR WEST WILL BE APPROACHING A
FAVORABLE AIRMASS FOR ADDITIONAL ACTIVITY AND VIGOROUS UPDRAFTS.
INITIALLY BULK SHEAR IS MODEST (<20KT) BUT IS FORECAST TO INCREASE
LATER TODAY AS THE SHORT WAVE TO OUR NW APPROACHES. THIS SETUP
SUGGESTS THE IMPACTS WITH THIS AFTERNOON AND EVENINGS TSTM ACTIVITY
WILL BE PRIMARILY DAMAGING STRAIGHT-LINE WIND GUSTS. ALTHOUGH LARGE
HAIL CAN'T BE RULED OUT...WE'RE EXPECTING THAT THE BULK OF THE STORM
REPORTS TODAY WILL BE WIND-RELATED. WORTH NOTING THAT THE CONVECTION
ALLOWING MODELS GENERALLY SUPPORT THIS IDEA OF A FAST-MOVING
MULTICELL CLUSTER EVENT WITH BOWING SEGMENTS AND WIND DAMAGE
POTENTIAL...WITH TIMING POINTING TO A MID-LATE AFTERNOON EVENT
ACROSS THE WESTERN AND CENTRAL PIEDMONT AND A LATE AFTERNOON THROUGH
EARLY EVENING EVENT ACROSS THE EASTERN PIEDMONT AND COASTAL PLAIN.
GIVEN THE NW FLOW AND ANTICIPATED SPEED OF THIS EVENT...ACTIVITY
SHOULD BE WINDING DOWN BY LATE EVENING.
LOWER CONFIDENCE WITH REGARD TO HOW THE ACTIVITY NOW MOVING SSE
ACROSS THE OHIO RIVER VALLEY MAY OR MAY NOT AFFECT US TONIGHT.
INITIAL THINKING IS THAT GIVEN ITS SOUTHWARD PROPAGATION...AND THE
FACT THAT THE TIMING OF THE REMNANT ACTIVITY WOULD HAVE IT MOVING
ACROSS OUR AREA OVERNIGHT AFTER THE BL HAS STABILIZED...FOR NOW WILL
KEEP POPS LOW OVERNIGHT. HOWEVER WE'LL BE MONITORING THIS CLOSELY.
OTHERWISE...EXPECT A FAIR AMOUNT OF MID AND HIGH CLOUDS LINGERING
OVERNIGHT IN THE WAKE OF THE SHOWER/TSTM ACTIVITY...THUS NOT
EXPECTING MUCH OF A PROBLEM WITH FOG OVERNIGHT. LOWS TONIGHT IN THE
LOWER 70S
NW FLOW WITH WEAK EMBEDDED SHORT WAVES EXPECTED TO CONTINUE
TOMORROW...BUT THIS FLOW WILL WEAKEN WITH A CUTOFF TROUGH MOVING E
OFF THE NEW ENGLAND COAST. IN TERMS OF THE AIRMASS AND THERMODYNAMIC
PROFILE...LITTLE CHANGE IS EXPECTED...ALTHOUGH THE DAY WILL START
OFF WITH MORE CLOUDINESS THAN TODAY. EXPECT ADDITIONAL SCATTERED
AFTERNOON/EVENING SHOWERS AND TSTMS...BUT WITH WEAKER MID/UPPER FLOW
AND SHEAR...EXPECT COVERAGE TO BE REDUCED COMPARED TO TODAY. SEVERE
STORM IMPACTS WILL ONCE AGAIN FAVOR DAMAGING WINDS GUSTS MORE THAN
HAIL.
WEDNESDAY CONVECTION EXPECTED TO END BY LATE EVENING FOLLOWED BY
PARTLY CLOUDY OVERNIGHT PERIOD.
HIGHS WEDNESDAY 89 NORTHWEST TO NEAR 95 SOUTHWEST...AND LOWS
WEDNESDAY NIGHT 71 NORTHEAST TO NEAR 75 EXTREME SOUTH.
&&
.SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/...
AS OF 1225 PM TUESDAY...
MIGRATORY LOW LEVEL RIDGING MOVING EAST ACROSS THE AREA WILL PRODUCE
SOUTHWEST TO WESTERLY FLOW AND INDUCE A HEAT RIDGE REFLECTED IN LOW
LEVEL THICKNESSES IN EXCESS OF 1440M AND H85 TEMPS 22-24C.
CORRESPONDING SURFACE HIGHS EXPECTED TO REACH UPPER 90S...
POTENTIALLY SOME VERY LOW TRIPLE DIGITS. THESE ARE BELOW RECORDS FOR
THE DATES...WITH THE EXCEPTION OF THU AT RDU. SEE CLIMATE SECTION
BELOW. HIGH INSTABILITY WITH NO FORCING MECHANISM WILL FAVOR
CLIMATOLOGICAL DIURNAL CONVECTION IN THE WESTERN PIEDMONT AND IN THE
COASTAL PLAIN DUE TO DIFFERENTIAL HEATING AND SEA BREEZE
PENETRATION...RESPECTIVELY.
TROF APPROACHING FROM THE WEST AND AN ASSOCIATED SURFACE FRONT WILL
APPROACH FROM THE NW FRIDAY. FRONTAL PASSAGE WILL BE AFTER MAX
HEATING FRIDAY...WITH HIGHS REACHING UPPER 90S...AGAIN WITH
POTENTIALLY A STRAY 100 DEGREE READING. WILL INCREASE THE CHANCE OF
SHOWERS LATER FRIDAY NIGHT DUE TO A LITTLE QUICKER FROPA AS DEPICTED
ON LATEST MODEL RUNS. MILD AND MUGGY WITH LOWS WITHIN A DEGREE OR
TWO OF MIDDLE 70S BOTH NIGHTS.
&&
.LONG TERM /SATURDAY THROUGH TUESDAY/...
AS OF 1225 PM TUESDAY...
MEDIUM RANGE NWP GUIDANCE IS IN GOOD AGREEMENT REGARDING THE GRADUAL
ESTABLISHMENT OF A MEAN TROUGH ALOFT OVER THE EAST COAST THIS
WEEKEND THROUGH EARLY NEXT WEEK. AS THIS TROF BECOMES
ESTABLISHED...THE SURFACE COLD FRONT EARLY THIS WEEKEND WILL PUSH
THROUGH CENTRAL NC ON SAT...WITH RELATIVELY COOLER/DRIER (AND MORE
STABLE) HIGH PRESSURE BUILDING ACROSS THE APPALACHIANS SUNDAY
THROUGH TUESDAY. WITH THE DRIER NORTHWEST FLOW REGIME IN
PLACE...ONLY SLIGHT CHANCE POPS EXPECTED SUNDAY AND MONDAY...WHILE A
POTENTIAL SHORT WAVE DIGGING INTO THE EAST COAST TROF WILL INCREASE
CHANCES ON TUESDAY.
HIGH TEMPERATURES WILL BE NEAR NORMAL...IN THE 90 TO 95 DEGREE RANGE
SATURDAY THROUGH MONDAY...POTENTIALLY A LITTLE COOLER TUESDAY IF WE
GET A REINFORCING SHORT WAVE DEEPENING THE MEAN TROF. PERSISTENCE
LOWS EXPECTED THROUGH THE PERIOD...BASICALLY 70 TO 74.
&&
.AVIATION /18Z TUESDAY THROUGH SATURDAY/...
AS OF 1230 PM...
THE MAIN AVIATION IMPACT THROUGH THE FIRST 6-9 HOURS OF THE TAFS
WILL BE STRONG WINDS AND REDUCED VSBY AND CIGS ASSOCIATED WITH A
LINE OF THUNDERSTORMS EXPECTED TO SWEEP ACROSS THE REGION. OUR
WESTERN PIEDMONT TAF SITES WILL BE AFFECTED BETWEEN 17-20Z...WHILE
OUR EASTERN EASTERN PIEDMONT AND COASTAL PLAIN TAF SITES AFFECTED
BETWEEN 20-24Z. OUTSIDE OF THIS ACTIVITY EXPECTED GENERALLY VFR
CONDITIONS WITH MID/HIGH CLOUDS.
MOSTLY MVFR FOG DEVELOPING LATE TONIGHT AS WINDS SUBSIDE. THEN A
DAILY THREAT FOR ISOLATED TO SCATTERED CONVECTION IN THE
AFTERNOON AND EVENING HOURS WITH ASSOCIATED MVFR CEILINGS AND
VISIBILITY. THERE WILL BE POCKETS OF MVFR TO IFR FOG AND STRATUS
BETWEEN 5 AM AND 9 AM EACH MORNING.
&&
.CLIMATE...
THE FOLLOWING ARE THE RECORD HIGH TEMPERATURES FOR THE 26TH AND 27TH:
RDU GSO FAY
THU (26TH): 101 IN 2005 102 IN 1914 104 IN 1940
FRI (27TH): 104 IN 1940 104 IN 1914 106 IN 1940
&&
.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
SYNOPSIS...MLM
NEAR TERM...NP
SHORT TERM...MLM
LONG TERM...MLM
AVIATION...NPHazardous weather outlook, Jul 24, 2:55 PM EDT, 1 hour 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 255 PM EDT TUE JUL 24 2012 NCZ007>011-021>028-038>043-073>078-083>086-088-089-251900- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE- JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON- RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 255 PM EDT TUE JUL 24 2012 ...SEVERE THUNDERSTORM WATCH 512 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. NUMEROUS SHOWERS AND THUNDERSTORMS...MANY OF WHICH MAY BE SEVERE...ARE EXPECTED OVER CENTRAL NORTH CAROLINA THIS AFTERNOON AND EVENING. THE PRIMARY THREAT WITH THESE STORMS WILL BE DAMAGING WIND GUSTS IN EXCESS OF 60 MPH. A STORM OR TWO MAY PRODUCE HAIL IN EXCESS OF ONE INCH. ADDITIONALLY...FREQUENT TO EXCESSIVE LIGHTNING WILL ACCOMPANY THE STRONGER STORMS. RESIDENTS SHOULD BE PROMPT TO MOVE INDOORS AHEAD OF ANY THUNDERSTORM. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. HOT TEMPERATURES IN THE MIDDLE 90S TO AROUND 100 DEGREES...WITH HEAT INDEX VALUES BETWEEN 105 AND 109 DEGREES...ARE EXPECTED TO RETURN FOR THURSDAY AND FRIDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL BE NEEDED THROUGH THIS EVENING. SPOTTERS SHOULD REPORT SEVERE WEATHER AS SOON AS IT IS SAFE TO DO SO. PLEASE STAY TUNED FOR LATER WATCHES AND WARNINGS.
In the hours before
Local storm report, Jul 24, 4:08 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
408 PM EDT TUE JUL 24 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 PM TSTM WND DMG 4 WSW RALEIGH 35.79N 78.71W
07/24/2012 WAKE NC TRAINED SPOTTER
TREE DOWN ON A TRUCK
&&
EVENT NUMBER RAH1200696
NPLocal storm report, Jul 24, 4:10 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
410 PM EDT TUE JUL 24 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 PM TSTM WND DMG 2 NW RALEIGH 35.84N 78.67W
07/24/2012 WAKE NC LAW ENFORCEMENT
TREE DOWN ON 440 BELTLINE NEAR GLENWOOD
&&
EVENT NUMBER RAH1200697
ELLISLocal storm report, Jul 24, 4:12 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
412 PM EDT TUE JUL 24 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0326 PM TSTM WND DMG 1 ESE CARRBORO 35.91N 79.06W
07/24/2012 ORANGE NC TRAINED SPOTTER
MULTIPLE TREES DOWN AND POWER LINES DOWN IN CHAPEL HILL
&&
EVENT NUMBER RAH1200698
ELLISLocal storm report, Jul 24, 4:15 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
415 PM EDT TUE JUL 24 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0351 PM TSTM WND DMG 4 E GARNER 35.69N 78.56W
07/24/2012 WAKE NC TRAINED SPOTTER
MULTIPLE TREES DOWN.
&&
EVENT NUMBER RAH1200699
ELLISLocal storm report, Jul 24, 4:23 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
423 PM EDT TUE JUL 24 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0344 PM TSTM WND DMG 2 NW RALEIGH 35.83N 78.66W
07/24/2012 WAKE NC LAW ENFORCEMENT
ONE TREE DOWN ON TRANSYLVANIA AVE.
&&
EVENT NUMBER RAH1200700
ELLISLocal storm report, Jul 24, 4:24 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
424 PM EDT TUE JUL 24 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0336 PM TSTM WND DMG 3 E HOLLY SPRINGS 35.66N 78.79W
07/24/2012 WAKE NC LAW ENFORCEMENT
ONE TREE DOWN ON JONES FAMILY ROAD.
&&
EVENT NUMBER RAH1200701
ELLISThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 23, 8:07 PM EDT | Severe Thunderstorm Warning | RAH | Johnston, Sampson, Wayne | 83 min |
| Jul 23, 8:53 PM EDT | Areal Flood Advisory | RAH | Johnston, Sampson, Wayne | 86 min |
| Jul 23, 11:07 PM EDT | Special Weather Statement | RAH | Wayne, Wilson | 53 min |
| Jul 24, 1:56 PM EDT | Special Weather Statement | RAH | Davidson, Forsyth, Guilford, Randolph | 49 min |
| Jul 24, 2:24 PM EDT | Severe Thunderstorm Warning | RAH | Alamance, Chatham, Guilford, Randolph | 66 min |
| Jul 24, 2:31 PM EDT | Severe Thunderstorm Warning | RAH | Montgomery, Moore, Richmond, Stanly | 59 min |
| Jul 24, 2:55 PM EDT | Severe Thunderstorm Warning | RAH | Alamance, Chatham, Durham, Lee, Orange | 50 min |
| Jul 24, 3:11 PM EDT | Special Weather Statement | RAH | Wake | 64 min |
| Jul 24, 3:11 PM EDT | Severe Thunderstorm Warning | RAH | Anson, Montgomery, Richmond | 64 min |
| Jul 24, 3:16 PM EDT | Severe Thunderstorm Warning | RAH | Durham, Harnett, Wake | 63 min |
| Jul 24, 3:27 PM EDT | Severe Thunderstorm Warning | RAH | Lee, Montgomery, Moore, Richmond | 63 min |
| Jul 24, 3:34 PM EDT | Areal Flood Advisory | RAH | Wake | 54 min |
| Jul 24, 3:37 PM EDT | Special Weather Statement | RAH | Halifax | 53 min |
| Jul 24, 3:46 PM EDT | Severe Thunderstorm Warning | RAH | Franklin, Johnston, Nash, Wake | 47 min |
| Jul 24, 3:57 PM EDT | Severe Thunderstorm Warning | RAH | Cumberland, Harnett, Moore | 63 min |
| Jul 24, 4:11 PM EDT | Severe Thunderstorm Warning | RAH | Johnston, Nash, Sampson, Wayne, Wilson | 64 min |
| Jul 24, 4:16 PM EDT | Severe Thunderstorm Warning | RAH | Hoke, Scotland | 59 min |
| Jul 24, 4:28 PM EDT | Special Weather Statement | RAH | Edgecombe, Halifax | 47 min |
| Jul 24, 4:33 PM EDT | Severe Thunderstorm Warning | RAH | Cumberland, Sampson | 57 min |
| Jul 24, 4:34 PM EDT | Severe Thunderstorm Warning | RAH | Edgecombe, Halifax | 41 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.